MAUDE Adverse Event Report: SKELETAL DYNAMICS INC. SKELETAL DYNAMICS INC.; IJS-E BASE PLATE ASSEMBLY

SKELETAL DYNAMICS INC. SKELETAL DYNAMICS INC.; IJS-E BASE PLATE ASSEMBLY
Model Number IJS-E Base Plate Assembly
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 10/09/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As per the indications for use of the ijs-e system, "the system is intended to provide temporary stabilization of the elbow joint after trauma or chronic elbow dislocation.Potential ijs-e construct failures such as stress fractures of the bones, loosening of the construct, instability, delayed soft tissue healing, or incomplete healing may occur." furthermore, the device's contraindications state " the ijs-e system should not be used if the following are present: active or latent infection, sepsis, insufficient quantity/quality of bone (bone loss greater than 30% of the total articulation or involving an entire column of the distal humerus, coronoid bone loss of 50% or more) and/or soft tissue, material sensitivity, or patients with open growth plates." the implant is intended for temporary stabilization while bone and ligament healing occurs.The ijs-elbow system is not intended to be a load-bearing implant.As per reports, the surgeon installed the implant to "salvage the natural anatomy for a patient who likely needs a total elbow replacement down the road." the x-rays indicate the patient had severe bone deformity and was not an indication for the ijs-elbow system.As per sd's investigation, the available information indicates noncompliance with the ijs-e system's instructions for use.As per reports from the surgeon, prior to implantation they were aware that this case would push the limits of the ijs-e system and possibly would result in ineffective treatment.
 
Event or Problem Description
Distal connecting rod of ijs-e stabilizer broke 6 months post-op.Patient is a female 5'4 220 lbs.

Brand Name
SKELETAL DYNAMICS INC.
Common Device Name
IJS-E BASE PLATE ASSEMBLY
Manufacturer (Section D)
SKELETAL DYNAMICS INC.
7300 n kendall drive
miami FL 33156
Manufacturer (Section G)
SKELETAL DYNAMICS INC.
7300 n kendall drive
miami FL 33156
Manufacturer Contact
alejandro ros
7300 n kendall drive
miami, FL 33156
3055967585
MDR Report Key15747172
Report Number3006742481-2022-00010
Device Sequence Number20616392
Product Code OZI
UDI-Device Identifier00841506104904
UDI-Public00841506104904
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K153208
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Non-Healthcare Professional
Remedial Action Patient Monitoring
Type of Report Initial
Report Date (Section B) 11/07/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model NumberIJS-E Base Plate Assembly
Device Catalogue NumberIJS-ELB-BPA
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2022
Initial Report FDA Received Date11/07/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient Weight100 KG